Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Wilmington, OH

April 20, 20117 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2011, 2:06 AM EDT for 7 counties in Ohio. It was in force for 39 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 2:06 AM EDT (06:06 UTC)
Expired
Apr 20, 2011, 2:45 AM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Delaware County, OH, Fairfield County, OH, Franklin County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 2:11 AM EDTHAIL 0.88Dublin, OH
Apr 20, 2:20 AM EDTTSTM WND DMG1 S Orient, OHTREES DOWN
Apr 20, 2:22 AM EDTTSTM WND GST 62Delaware, OH
Apr 20, 2:25 AM EDTTORNADO4 Ssw Groveport, OHSURVEY CONFIRMED EF1 TORNADO WITH MAXIMUM WINDS OF 109 MPH. 2.6 MILE PATH LENGTH BEGAN JUST EAST OF RICKENBACKER AFB AND EXTENDED TO LANCASTER ROAD. MAXIMUM PATH WIDTH WAS 100 YARDS.
Apr 20, 2:27 AM EDTTORNADO2 Ene Groveport, OHA SURVEY CONFIRMED AN EF0 TORNADO WITH MAXIMUM WINDS OF 83 MPH AT A GREENHOUSE COMPLEX. THE PATH LENGTH WAS 250 YARDS AND THE MAXIMUM PATH WIDTH WAS 50 YARDS. TWELVE GREENHOUSES WERE DAMAGED. BALLED AND BURLAPPED TREES AND PLANT TRANSPORT CARTS WERE PULLED SOU
Apr 20, 2:28 AM EDTHAIL 0.5Dublin, OH
Apr 20, 2:29 AM EDTHAIL 0.88Groveport, OH
Apr 20, 2:30 AM EDTTSTM WND DMG1 S Baltimore, OHBARN DESTROYED/TREES UPROOTED/HOUSE DAMAGED
Apr 20, 2:30 AM EDTTSTM WND DMG2 S Orient, OHTREES DOWNED
Apr 20, 2:30 AM EDTTSTM WND DMG2 Wsw Baltimore, OHBARN COMPLETELY DESTROYED. LARGE TREE SNAPPED AND UPROOTED. SNAPPED POWER POLES.
Apr 20, 2:32 AM EDTTSTM WND GST 60Canal Winchester, OH
Apr 20, 2:33 AM EDTTSTM WND DMGCarroll, OHMULTIPLE LARGE PINE AND MAPLE TREES 10 TO 15 INCHES IN DIAMETER BROKEN AT GROUND LEVEL. ONE TREE FELL ONTO HOUSE.
Apr 20, 2:33 AM EDTTSTM WND GST 653 Nw Gahanna, OH65 MPH WIND GUST MEASURED BY AMATEUR RADIO AT I-270 AND MORSE RD.
Apr 20, 2:35 AM EDTTSTM WND DMG3 Ese Beechwood Trails, OHSEVERAL ROOFS DAMAGED. STORAGE SHEDS BLOWN OFF FOUNDATIONS. SIDING RIPPED OFF AND PIERCED WITH DEBRIS.
Apr 20, 2:35 AM EDTTSTM WND DMG4 Sse Groveport, OHHALF OF A ROOF BLOWN OFF OF A POLE BARN. SHED DESTRYOED. GARAGE WALL BLOWN IN AND BACK OF GARAGE SHIFTED FROM FOUNDATION ON RICHARDSON ROAD.
Apr 20, 2:35 AM EDTTSTM WND DMGLockbourne, OHNUMEROUS TREES AND POWER POLES DOWN JUST SOUTH OF RICKENBACKER AIRPORT.
Apr 20, 2:35 AM EDTTSTM WND GST 63Klck Rickenbacker Apt, OH55 KT WIND GUST AT KLCK AWOS
Apr 20, 2:36 AM EDTTORNADO1 Ene Baltimore, OHSURVEY CONFIRMED EF1 TORNADO. DAMAGE OCCURRED ALONG CANAL ROAD NW AND EXTENDED TO MILLERSPORT ROAD. MAXIMUM PATH WIDTH WAS 300 YARDS.
Apr 20, 2:40 AM EDTTORNADO3 Sse Groveport, OH
Apr 20, 2:42 AM EDTTORNADO4 Sse Granville, OHSURVEY CONFIRMED EF2 TORNADO WITH MAXIMUM WINDS OF 120 MPH. BROKEN 3.8 MILE PATH LENGTH EXTENDED FROM JUST WEST OF HEATH TO SR 13 EAST OF HEATH. THE 102 MPH WIND GUST AT KVTA OCCURRED AS THE CIRCULATION PASSED NEARBY. MAXIMUM PATH WIDTH WAS 100 YARDS.
Apr 20, 2:45 AM EDTTSTM WND DMGHeath, OH3 INDUSTRIAL BUILDINGS DAMAGED
Apr 20, 2:47 AM EDTHAIL 0.88Dublin, OH
Apr 20, 2:49 AM EDTTSTM WND GST 102Heath, OH
Apr 20, 2:50 AM EDTFUNNEL CLOUDGroveport, OH
Apr 20, 2:50 AM EDTTSTM WND GST 60Granville, OHAMATEUR RADIO MEASURED 60 MPH GUST
Apr 20, 2:50 AM EDTTSTM WND GST 70N Kirkersville, OHAMATEUR RADIO ESTIMATED 70 MPH GUST NORTH OF KIRKERSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:13 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
4.3
Supercell composite
18.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS51 KILN 200606
SVRILN
OHC041-045-049-089-097-129-159-200645-
/O.NEW.KILN.SV.W.0071.110420T0606Z-110420T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
206 AM EDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN CENTRAL OHIO...
  NORTHERN FAIRFIELD COUNTY IN CENTRAL OHIO...
  FRANKLIN COUNTY IN CENTRAL OHIO...
  WESTERN LICKING COUNTY IN CENTRAL OHIO...
  EASTERN MADISON COUNTY IN CENTRAL OHIO...
  NORTHERN PICKAWAY COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN UNION COUNTY IN CENTRAL OHIO...

* UNTIL 245 AM EDT.

* AT 202 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM OSTRANDER TO JEFFERSON TO 11
  MILES SOUTHWEST OF BIG PLAIN...MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELAWARE...
  DUBLIN...
  HILLIARD...
  POWELL...
  UPPER ARLINGTON...
  GROVE CITY...
  WORTHINGTON...
  COLUMBUS...

IN ADDITION...SHAWNEE HILLS...COLUMBUS ZOO...STRATFORD...NEW ROME...
LEONARDSBURG...LINCOLN VILLAGE...KILBOURNE AND HARRISBURG ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 83 AND 131...
I-71 BETWEEN MILE MARKERS 82 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3992 8246 3985 8246 3979 8250 3974 8336
      4036 8326 4037 8292 4035 8275 4035 8274
      4028 8274 4027 8252 4026 8247 3993 8242
TIME...MOT...LOC 0607Z 295DEG 49KT 4023 8316 3992 8320
          3971 8338

$$
1 follow-up statement
612 
WWUS51 KILN 200628
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 AM EDT WED APR 20 2011

OHC097-159-200638-
/O.CAN.KILN.SV.W.0071.000000T0000Z-110420T0645Z/
MADISON OH-UNION OH-
228 AM EDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND EASTERN
MADISON COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3992 8246 3985 8246 3979 8250 3977 8322
      4036 8308 4037 8292 4035 8275 4035 8274
      4028 8274 4027 8252 4026 8247 3993 8242
TIME...MOT...LOC 0628Z 295DEG 49KT 4029 8290 4001 8293
          3976 8295

$$

OHC041-045-049-089-129-200645-
/O.CON.KILN.SV.W.0071.000000T0000Z-110420T0645Z/
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-PICKAWAY OH-
228 AM EDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHERN PICKAWAY...WESTERN LICKING...FRANKLIN...NORTHERN
FAIRFIELD AND EASTERN DELAWARE COUNTIES IN CENTRAL OHIO...

AT 227 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INTERSTATE 71 AT US
ROUTE 36/STATE ROUTE 37 TO COLUMBUS TO LOCKBOURNE...MOVING SOUTHEAST
AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
SUNBURY...GROVEPORT...GAHANNA...CANAL WINCHESTER...REYNOLDSBURG...
PICKERINGTON...SUMMIT STATION...JOHNSTOWN...PATASKALA...BEECHWOOD
TRAILS...PLEASANTVILLE AND MILLERSPORT.

IN ADDITION...WHITEHALL...BLACKLICK ESTATES...CENTER VILLAGE...
BRICE...NEW ALBANY...LITHOPOLIS...HARTFORD AND JERSEY ARE NEAR THE
PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 91 AND 131...
I-71 BETWEEN MILE MARKERS 91 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3992 8246 3985 8246 3979 8250 3977 8322
      4036 8308 4037 8292 4035 8275 4035 8274
      4028 8274 4027 8252 4026 8247 3993 8242
TIME...MOT...LOC 0628Z 295DEG 49KT 4029 8290 4001 8293
          3976 8295

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:56 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 20, 1:56 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT WED APR 20 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE OHIO VALLEY LATE TONIGHT.
STRONG SOUTHERLY WINDS WILL PUMP IN SIGNIFICANT AMOUNTS OF
MOISTURE THAT WILL GET WRUNG OUT WITH THE FRONTAL PASSAGE. HIGH
PRESSURE AND DRIER AIR WILL PUSH INTO THE OHIO VALLY FROM THE
MIDWEST ON WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT INTO
WEDNESDAY MORNING. PLENTY OF DYNAMICS AND INSTABILITY TO WARRANT
CURRENT TORNADO WATCH OUT UNTIL 5 AM. A COUPLE OF BOW ECHOES ARE
BEARING DOWN ON THE REGION. DAMAGING WINDS AND ISOLATED TORNADOES
WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...GIVEN
RECENT HEAVY RAIN...THUNDERSTORMS MAY DROP OVER AN INCH OF RAIN IN
A SHORT PERIOD OF TIME WHICH WILL AGGRAVATE THE FLOODING ISSUES.
WILL CONTINUE FLOOD WATCH FOR THOSE AREAS THAT GOT HIT HARD WITH
HEAVY RAINFALL FROM TODAY. TEMPERATURES WILL BE HIGHLY DEPENDENT
ON RAIN COOLED AIR AND HOW FAST THE FRONT MOVES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
CONVECTION WILL BE WANING ON WEDNESDAY MORNING AS THUNDERSTORMS
WEAKEN AND PUSH OFF TO THE EAST. A COLD FRONT WILL MOVE ACROSS THE
REGION DURING THE MORNING HOURS.

IN THE POST-FRONTAL ENVIRONMENT...HIGH PRESSURE WILL BUILD IN AND
STRATUS WILL LIKELY HANG TOUGH THROUGH THE DAY ON
WEDNESDAY. THIS AND THE COLD AIR BEING USHERED IN WILL HAVE A NON-
DIURNAL HIGH TEMPERATURE THAT OCCURS AROUND DAYBREAK AND FALLS
THROUGH THE COURSE OF THE DAY.

CLEARING TOMORROW NIGHT WILL PUSH MIN TEMPS INTO THE 30S. ANOTHER
WARM FRONT DEVELOPS THURSDAY NIGHT WITH PRECIPITATION EXPECTED TO
SPREAD FROM WEST TO EAST OVERNIGHT. MODELS ARE STILL IN FLUX AS TO
WHETHER THE FRONT WILL DEVELOP OVER SOUTHERN OR NORTHERN CWA BUT
THAT IS NEGLIGIBLE COMPARED TO THE POTENTIAL FOR MORE SIGNIFICANT
RAINFALL TO THE REGION FROM THERE INTO SATURDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL MOVE ACROSS THE REGION ON THURSDAY. UNSETTLED
WEATHER WILL RETURN ONCE AGAIN THURSDAY NIGHT AS A WARM FRONT
LIFTS ACROSS THE AREA...BRINGING AROUND OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY MORNING. A LOW PRESSURE SYSTEM TO THE
NW OF THE AREA WILL BRING A COLD FRONT ALONG WITH ADDITIONAL
PRECIPITATION ACROSS THE OHIO VALLEY FRIDAY NIGHT.

BEYOND FRIDAY...MODELS ARE SHOWING DIFFERENCES IN THE STRENGTH OF
THE SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THE GFS FAVORS A
SLIGHT WEAKER RIDGE WHICH WOULD KEEP THE FRONTAL BOUNDARY...AND
UNSETTLED WEATHER OVER KENTUCKY THIS WEEKEND. THE ECMWF FAVORS A
SLIGHT STRONGER SUBTROPICAL RIDGE WHICH WOULD DRAPE THE FRONTAL
BOUNDARY AND PRECIPITATION OVER CENTRAL OHIO. HAVE BLENDED THE TWO
SOLUTIONS INTO THE FORECAST WHILE AWAITING MORE CLARITY FROM THE
MODELS. BY MONDAY THE FRONTAL BOUNDARY LIFTS NORTHWARD WITH WARMER
TEMPERATURES FORECAST.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SQUALL LINE IS PUSHING THRU THE WRN TAFS ATTM AND SHOULD BE
THROUGH THE ERN TAFS BY 08Z. BEHIND THIS LINE IS A BROAD AREA OF
SHRA/TSRA WHICH WILL AFFECT THE TAFS FOR A COUPLE OF HOURS. CDFNT
WILL PUSH ACROSS THE TAFS 10Z-15Z. WINDS WILL SHIFT TO THE W AND
WILL INCREASE BE GUSTY IN THE CAA. MVFR SC WILL AFFECT THE TAFS
POST FRONTAL.

HIGH PRESSURE WILL BUILD IN AFT 00Z BREAKING UP THE SC.

OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH SUNDAY WITH
SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR OHZ060>065-070>074-
     077>080-082.
KY...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR KYZ090>093.
IN...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...FRANKS/HICKMAN
NEAR TERM...FRANKS/HICKMAN
SHORT TERM...FRANKS
LONG TERM...LATTO
AVIATION...SITES
Hazardous weather outlook, Apr 19, 5:45 PM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT TUE APR 19 2011

INZ050-058-059-066-073>075-080-KYZ090>093-OHZ060>065-070>074-077>080-
082-202145-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-GALLATIN-BOONE-KENTON-CAMPBELL-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE-
545 PM EDT TUE APR 19 2011

...FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE POTENTIAL EXISTS FOR A WELL ORGANIZED SQUALL LINE TO
DEVELOP TO OUR WEST AND TRACK ACROSS THE AREA TONIGHT. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

IN ADDITION...HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE WITH THE
SQUALL LINE. CHECK THE LATEST FORECAST FOR UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE SEVERE WEATHER AND FLOOD THREAT WILL CONTINUE EARLY WEDNESDAY
AS THE COLD FRONT MOVES EAST. THE THREAT WILL DIMINISH BY
WEDNESDAY AFTERNOON AS HIGH PRESSURE MOVES IN BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

KYZ089-094>100-OHZ026-034-035-042>046-051>056-081-088-202145-
CARROLL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-ADAMS-SCIOTO-
545 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE POTENTIAL EXISTS FOR A WELL ORGANIZED SQUALL LINE TO DEVELOP
TO OUR WEST AND TRACK ACROSS THE AREA TONIGHT. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES.

HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE WITH THE SQUALL
LINE. CHECK THE LATEST FORECAST FOR UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE SEVERE WEATHER AND FLOOD THREAT WILL CONTINUE EARLY WEDNESDAY
AS THE COLD FRONT MOVES EAST. THE THREAT WILL DIMINISH BY
WEDNESDAY AFTERNOON AS HIGH PRESSURE MOVES IN BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

In the hours before

Local storm report, Apr 20, 1:25 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             EATON                   39.75N 84.63W
04/20/2011  E0.50 INCH       PREBLE             OH   LAW ENFORCEMENT

            PONDING OF WATER ON ROADWAYS.

&&

ANOVAK
Local storm report, Apr 20, 1:28 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     HAIL             EATON                   39.75N 84.63W
04/20/2011  E1.00 INCH       PREBLE             OH   PUBLIC

&&

SNYDER
Local storm report, Apr 20, 1:33 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     HAIL             WEST ALEXANDRIA         39.74N 84.53W
04/20/2011  E0.75 INCH       PREBLE             OH   AMATEUR RADIO

            COVERING THE GROUND

0112 AM     HAIL             5 W CAMDEN              39.63N 84.74W
04/20/2011  E0.88 INCH       PREBLE             OH   AMATEUR RADIO

&&

SNYDER
Local storm report, Apr 20, 1:43 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
143 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     TSTM WND DMG     3 W ST. MARYS           40.54N 84.45W
04/19/2011                   AUGLAIZE           OH   EMERGENCY MNGR

            BARN DESTROYED. POSSIBLE TORNADO.

&&

ANOVAK
Local storm report, Apr 20, 1:47 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
147 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     TSTM WND GST     KHAO HAMILTON APT       39.36N 84.52W
04/20/2011  M59 MPH          BUTLER             OH   ASOS

            51 KT WIND GUST AT KHAO ASOS

0132 AM     TSTM WND GST     FLORENCE                38.99N 84.64W
04/20/2011  E60 MPH          BOONE              KY   AMATEUR RADIO

            ESTIMATED 60 MPH GUST FROM AMATEUR RADIO

0140 AM     TSTM WND GST     NORWOOD                 39.16N 84.45W
04/20/2011  M72 MPH          HAMILTON           OH   AMATEUR RADIO

            MEASURED 72 MPH GUST FROM AMATEUR RADIO

0137 AM     TSTM WND GST     MASON                   39.36N 84.31W
04/20/2011  E60 MPH          WARREN             OH   AMATEUR RADIO

            ESTIMATED 60 MPH GUST FROM AMATEUR RADIO

0144 AM     TSTM WND GST     KLUK LUNKEN AIRPORT     39.10N 84.42W
04/20/2011  M67 MPH          HAMILTON           OH   ASOS

            58 KT WIND GUST AT KLUK ASOS

&&

SNYDER
Local storm report, Apr 20, 1:56 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TSTM WND DMG     AURORA                  39.07N 84.90W
04/20/2011                   DEARBORN           IN   PUBLIC

            LARGE LIMBS DOWN

0153 AM     HAIL             BEAVERCREEK             39.73N 84.06W
04/20/2011  E1.00 INCH       GREENE             OH   TRAINED SPOTTER

0153 AM     TSTM WND GST     2 SSE WILMINGTON        39.42N 83.81W
04/20/2011  M79.00 MPH       CLINTON            OH   OFFICIAL NWS OBS

            69 KT WIND GUST MEASURED AT NWS WILMINGTON

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:53 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Preble, Shelby67 min
Apr 19, 11:42 PM EDTFlash Flood WarningILNClark, Darke, Greene, Miami, Montgomery, Preble6 hr
Apr 19, 11:49 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more41 min
Apr 19, 11:53 PM EDTTornado WarningILNAuglaize, Mercer37 min
Apr 19, 11:54 PM EDTAreal Flood AdvisoryILNAuglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more6 hr
Apr 19, 11:56 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble49 min
Apr 20, 12:10 AM EDTTornado WarningILNAuglaize, Hardin35 min
Apr 20, 12:26 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Hardin, Logan, Miami, Shelby and 1 more49 min
Apr 20, 12:34 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren41 min
Apr 20, 12:39 AM EDTSevere Thunderstorm WarningILNDarke, Preble51 min
Apr 20, 12:46 AM EDTSevere Thunderstorm WarningILNClark, Darke, Greene, Miami, Montgomery, Preble44 min
Apr 20, 12:47 AM EDTTornado WarningILNButler28 min
Apr 20, 12:52 AM EDTTornado WarningILNHamilton23 min
Apr 20, 1:04 AM EDTFlash Flood WarningILNButler, Hamilton6 hr
Apr 20, 1:09 AM EDTTornado WarningILNButler, Hamilton, Warren36 min
Apr 20, 1:11 AM EDTTornado WarningILNClermont, Hamilton34 min
Apr 20, 1:17 AM EDTSevere Thunderstorm WarningILNButler, Champaign, Clark, Greene, Miami, Montgomery and 2 more43 min
Apr 20, 1:24 AM EDTTornado WarningILNBrown, Clermont, Hamilton36 min
Apr 20, 1:37 AM EDTTornado WarningILNBrown, Clermont, Hamilton38 min
Apr 20, 1:40 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Greene, Hamilton, Highland and 2 more50 min
Apr 20, 1:43 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Fayette, Franklin, Greene and 5 more47 min
Apr 20, 1:49 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland41 min
Apr 20, 1:55 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Greene, Highland, Madison and 2 more50 min
Apr 20, 1:56 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont49 min
Apr 20, 2:00 AM EDTTornado WarningILNBrown, Highland30 min
Apr 20, 2:02 AM EDTTornado WarningILNBrown, Clermont28 min
Apr 20, 2:07 AM EDTAreal Flood AdvisoryILNClinton, Highland, Warren6 hr
Apr 20, 2:19 AM EDTSevere Thunderstorm WarningILNAdams, Fayette, Highland, Pike, Ross, Scioto41 min
Apr 20, 2:23 AM EDTTornado WarningILNAdams, Highland, Pike37 min
Apr 20, 2:27 AM EDTSevere Thunderstorm WarningILNAdams18 min
Apr 20, 2:28 AM EDTAreal Flood AdvisoryILNDelaware, Fayette, Franklin, Madison, Pickaway, Union6 hr
Apr 20, 2:34 AM EDTSevere Thunderstorm WarningILNAdams, Scioto41 min
Apr 20, 2:34 AM EDTTornado WarningILNFairfield, Licking26 min
Apr 20, 2:38 AM EDTTornado WarningILNDelaware, Franklin, Licking23 min
Apr 20, 2:43 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross47 min
Apr 20, 2:51 AM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto39 min
Apr 20, 3:12 AM EDTSevere Thunderstorm WarningILNScioto20 min
Apr 20, 3:26 AM EDTSevere Thunderstorm WarningILNHocking26 min
Apr 20, 5:46 AM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Miami, Montgomery, Preble and 1 more3 hr
Apr 20, 6:55 AM EDTAreal Flood AdvisoryILNButler, Hamilton3 hr
Apr 20, 9:24 AM EDTRiver Flood WarningILNButler, Montgomery, Warren5 hr
Apr 20, 9:24 AM EDTRiver Flood WarningILNButler5 hr
Apr 20, 12:08 PM EDTRiver Flood WarningILNClermont, Hamilton, Warren7 hr
Apr 20, 2:24 PM EDTRiver Flood WarningILNAdams3 hr
Apr 20, 3:46 PM EDTRiver Flood AdvisoryILNHamilton11 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.